Possible Bromocriptine-induced Myocardial Infarction

    loading  Checking for direct PDF access through Ovid

Abstract

We report a case of a postpartum myocardial infarction in a 32-year-old multiparous woman receiving bromocriptine. The patient had an uncomplicated pregnancy. She had been sent home with bromocriptine to suppress lactation. Ten days postpartum, she presented with chest pain. Her electrocardiogram showed marked ST-segment elevation in leads II, III, and aVF. Coronary angiography showed a total occlusion of the midportion of the right coronary artery. Angioplasty was immediately done, and the right coronary artery was reopened. One month later, she was tested with bromocriptine. At the peak of action of bromocriptine, a severe narrowing of the right coronary artery occurred, which probably corresponded to a bromocriptine-induced spasm. Bromocriptine is an ergopeptine derivative, and it should be considered as a possible etiologic agent causing postpartum myocardial infarction in patients with a predisposition to coronary vasospasm.

Related Topics

    loading  Loading Related Articles